MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA 4X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA 4X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1896-4040S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 06/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
A patient who had an operation at the (b)(6) medical center last year was discharged from the hospital and then re-fractured and was admitted to the municipal (b)(6) hospital.Two of the three t2gtn distal screws broke.The doctor diagnosed nonunion and performed revision surgery.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.A device inspection was not possible since the affected device was not returned, and no other evidences were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on past complaints, the most probable root cause of the failure could be due to non-union of the bone causing overloading of the nail and subsequently screws as well, leading to breakage.General aspects: screw breakage in general has been experienced.It does not present an unanticipated event in itself.Depending on the load application, also, depending on the patient¿s post implant behaviour, on the suitable anatomical reduction, on the kind of bone breakage and depending on the course of bone healing and other factors a screw breakage can rather be classified as anticipated ¿ specifically if one or more contributing issues concurrence with each other.A successful treatment with an implant requires sufficient bone healing during the implantation period.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
A patient who had an operation at the (b)(6) medical center last year was discharged from the hospital and then re-fractured and was admitted to the (b)(6) hospital.Two of the three t2gtn distal screws broke.The doctor diagnosed nonunion and performed revision surgery.

Brand Name
LOCKING SCREW, FULLY THREADED T2 TIBIA 4X40 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key12068849
Report Number0009610622-2021-00580
Device Sequence Number3926622
Product Code HSB
UDI-Device Identifier04546540202406
UDI-Public04546540202406
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K003018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/31/2024
Device Model Number1896-4040S
Device Catalogue Number18964040S
Device Lot NumberK0C6BD2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR